Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 34, NWS Duluth, MN

June 11, 2001Sawyer County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 11, 2001, 6:01 PM CDT for Sawyer County, Wisconsin. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 6:01 PM CDT (23:01 UTC)
Expired
Jun 11, 2001, 7:00 PM CDT
In force
59 min
Issued by
NWS Duluth, MN
Area
Whole counties

County Sawyer County, WI

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:30 PM CDTThunderstorm Wind 52 MReserve, WITrees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 11, 2:50 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
250 PM CDT MON JUN 11 2001

FORECAST FOCUS WILL BE SEVERE THREAT THIS EVENING...THEN CONVECTION
THROUGH REMAINDER OF FORECAST PERIODS.

ETA AND AVN IN DECENT AGREEMENT...AND FOLLOWED THE ETA FOR MOST OF
DETAILS.

STRONGEST CELLS LOCATED IN SOUTHWEST CWA. SHOWERS FURTHER NORTH.
AIRMASS HEATED UP EARLIER THIS AFTERNOON...WITH TEMPERATURES IN THE
UPPER 70S TO LOWER 80S. BLOWOFF AND SHOWERS HAVE SINCE COOLED THEM
OFF...EXCEPT IN NORTHWEST WISCONSIN. 30KT FLOW SEEN AT THE WDL
PROFILER AT 850MB. THIS FEED OF HIGHER THETA-E AIR...AS WELL AS
UPPER LEVEL DIVERGENCE WILL KEEP THREAT OF STORMS IN FORECAST THIS
EVENING. BEST CHANCE FOR SEVERE WILL BE ACROSS SOUTHERN ZONES.
STORMS STARTING TO FIRE IN EVEN JUICIER AIR ACROSS SOUTHERN
MINNESOTA...AND THIS MAY ROB OUR STORMS OF SOME ENERGY AND MOISTURE.
WILL TIME ENDING OF CONVECTION WITH 850MB TROUGH...WHICH WOULD PUT
FAR WESTERN ZONES IN ACTION ONLY INTO EARLY EVENING...AND EASTERN
ZONES TIL SHORTLY AFTER MIDNIGHT.

BRIEF BREAK IN THE ACTION TUESDAY...EXCEPT SOUTHERN ZONES IN THE
AFTERNOON. BETTER SHOT AT RAIN COMES TUESDAY NIGHT WITH LIFTING
WARM FRONT.

USED GUIDANCE...EXCEPT WENT A LITTLE WARMER ON WEDNESDAY IN
NORTHWEST WISCONSIN...WHERE THERE MAY BE MORE SUN THAN MODELS
FORECAST.

.DLH...NONE.

MELDE

In the hours before

Special weather statement, Jun 11, 12:36 PM CDT, 5 hours 25 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1236 PM CDT MON JUN 11 2001

...SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS INTO
THIS EVENING...
THREAT...
LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO.

DISCUSSION...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS FAR SOUTHERN CASS...CROW WING...PINE...BURNETT...
WASHBURN...SOUTHERN SAWYER AND AITKIN COUNTIES. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHEAST MINNESOTA
AND NORTHWEST WISCONSIN AS WELL. LOW PRESSURE IN EASTERN SOUTH DAKOTA
WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE THE
THUNDERSTORMS THROUGHOUT THIS AFTERNOON AND EVENING. THERE HAS BEEN
MANY REPORTS OF LARGE HAIL AND DAMAGING WIND IN EASTERN NORTH DAKOTA
AND WESTERN MINNESOTA THIS MORNING. THE THREAT FOR SEVERE WEATHER
WILL BE INCREASING THROUGHOUT THE AFTERNOON...ESPECIALLY SOUTH OF A
WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE.

SPOTTER ACTIVATION...
SEVERE SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
EVENING.

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:08 PM CDTSevere Thunderstorm WarningDLHCass67 min
Jun 11, 2:34 PM CDTSevere Thunderstorm WarningDLHCrow Wing41 min
Jun 11, 2:48 PM CDTSevere Thunderstorm WarningDLHAitkin32 min
Jun 11, 5:37 PM CDTSevere Thunderstorm WarningDLHCrow Wing38 min
Jun 11, 6:07 PM CDTSevere Thunderstorm WarningDLHAitkin53 min
Jun 11, 4:57 PM CDTSevere Thunderstorm WarningDLHBurnett33 min
Jun 11, 5:28 PM CDTSevere Thunderstorm WarningDLHWashburn47 min
Jun 11, 6:47 PM CDTSevere Thunderstorm WarningDLHPrice43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.